Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 40, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 7, 2009, 4:10 PM CDT for Decatur County, Wayne County, Iowa. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2009, 4:10 PM CDT (21:10 UTC)
- Expired
- May 7, 2009, 5:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Decatur County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 102 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 4:18 PM CDT | HAIL 1.25 | 2 S Van Wert, IA | |
| May 7, 4:41 PM CDT | HAIL 0.75 | 1 Sw Garden Grove, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 1:44 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 072110 SVRDMX IAC053-185-072200- /O.NEW.KDMX.SV.W.0040.090507T2110Z-090507T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 410 PM CDT THU MAY 7 2009 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DECATUR COUNTY IN SOUTH CENTRAL IOWA... NORTHWESTERN WAYNE COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 500 PM CDT * AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4 MILES WEST OF VAN WERT...OR 52 MILES SOUTH OF DES MOINES...AND WAS MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VAN WERT BY 420 PM CDT... WELDON BY 430 PM CDT... GARDEN GROVE AND LE ROY BY 445 PM CDT... HUMESTON BY 500 PM CDT... THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 15 AND 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4079 9397 4090 9397 4090 9338 4069 9340 TIME...MOT...LOC 2110Z 276DEG 20KT 4085 9387 $$
4 follow-up statements
000 WWUS53 KDMX 072122 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 422 PM CDT THU MAY 7 2009 IAC053-185-072200- /O.CON.KDMX.SV.W.0040.000000T0000Z-090507T2200Z/ DECATUR IA-WAYNE IA- 422 PM CDT THU MAY 7 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHWESTERN WAYNE AND NORTHERN DECATUR COUNTIES... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR VAN WERT...OR 52 MILES SOUTH OF DES MOINES...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GARDEN GROVE AND LE ROY BY 445 PM CDT... HUMESTON BY 455 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4079 9397 4090 9397 4090 9338 4069 9340 TIME...MOT...LOC 2122Z 279DEG 20KT 4084 9378 $$
000 WWUS53 KDMX 072126 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 426 PM CDT THU MAY 7 2009 IAC053-185-072200- /O.CON.KDMX.SV.W.0040.000000T0000Z-090507T2200Z/ DECATUR IA-WAYNE IA- 426 PM CDT THU MAY 7 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHWESTERN WAYNE AND NORTHEASTERN DECATUR COUNTIES... AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR VAN WERT...OR 52 MILES SOUTH OF DES MOINES...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GARDEN GROVE AND LE ROY BY 445 PM CDT... HUMESTON BY 455 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4077 9383 4090 9382 4090 9338 4069 9340 TIME...MOT...LOC 2127Z 279DEG 20KT 4083 9375 $$
000 WWUS53 KDMX 072140 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 440 PM CDT THU MAY 7 2009 IAC053-185-072200- /O.CON.KDMX.SV.W.0040.000000T0000Z-090507T2200Z/ DECATUR IA-WAYNE IA- 440 PM CDT THU MAY 7 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHWESTERN WAYNE AND NORTHEASTERN DECATUR COUNTIES... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR GARDEN GROVE...OR 53 MILES SOUTH OF DES MOINES...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HUMESTON BY 450 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4075 9370 4089 9364 4090 9338 4069 9340 TIME...MOT...LOC 2141Z 281DEG 25KT 4081 9360 $$
000 WWUS53 KDMX 072200 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 500 PM CDT THU MAY 7 2009 IAC053-185-072210- /O.EXP.KDMX.SV.W.0040.000000T0000Z-090507T2200Z/ DECATUR IA-WAYNE IA- 500 PM CDT THU MAY 7 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAYNE AND NORTHEASTERN DECATUR COUNTIES EXPIRES AT 500 PM CDT... REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE...HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4075 9370 4089 9364 4090 9338 4069 9340 TIME...MOT...LOC 2140Z 281DEG 25KT 4081 9361 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:34 PM CDT, 36 minutes earlier.
Area forecast discussion, May 7, 3:34 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 334 PM CDT THU MAY 7 2009 .SHORT TERM.../TODAY THROUGH SAT NIGHT/ A WARM FRONTAL BOUNDARY HAS WORKED ITS WAY INTO SOUTHERN IOWA WITH UPPER 50 TO LOWER 60S DEGREE DEWPOINTS CREEPING INTO THAT AREA. IN ADDITION TO THE BOUNDARY...A VORT MAX IS PUSHING ACROSS NORTHERN MO IN THE VICINITY OF THE FRONT. MUCAPES AROUND 1000 J/KG WILL SUSTAIN THUNDERSTORMS MOVING INTO THE AREA. LARGE HAIL AND A FEW DAMAGING WIND REPORTS ARE MAINLY EXPECTED WITH THE STORMS. THERE IS A POSSIBILITY THAT THE STORMS WILL FORM INTO A LINEAR MCS AND... ESPECIALLY ON THE FRONT...SOME POTENTIAL FOR ROTATION AND AN ISOLATED TORNADO. CONVERGENCE ALONG THE FRONT IS PRETTY ANEMIC SO TORNADIC POTENTIAL IS MINIMAL AT THIS TIME. NEXT SYSTEM TO ARRIVE OUT WEST TOWARDS DAY BREAK AND PUSH INTO THE FAR WEST PORTION OF CENTRAL IOWA AROUND 12Z. PACIFIC NW SHORT WAVE WILL BE OUR PRIMARY CONCERN BY FRI. PV AND QG FORCING FROM MOST MODELS SUGGEST PLENTY OF LARGE SCALE UVM...ESPECIALLY TOWARD THE MN BORDER...SO SEE NO REASON TO DOUBT GOING WITH HIGH END CHANCE OR LIKELY POPS. SPC SLIGHT RISK REMAINS TO OUR SOUTH...BUT WOULD NOT BE SURPRISED TO SEE A FEW SVR STORMS. BUFR SOUNDINGS DEPICT STEEP LOW LEVEL LAPSE RATES...MIXING TO 800MB OR HIGHER DURING PEAK HEATING...BUT GENERATING MLCAPES OF ONLY 700 J/KG OR LESS AS AIRMASS DRIES OUT SOMEWHAT DURING MIXING. A HIGH PERCENTAGE OF THIS CAPE WILL BE BELOW 3KM HOWEVER AND RESULTS IN FAIRLY HIGH NST/ESP PARAMETERS SUGGESTING FUNNEL CLOUD OR LANDSPOUT POTENTIAL...AS HIGHLIGHTED IN PREVIOUS DISCUSSION. HIGHER LCL/LFCS MAY BE A LIMITING FACTOR HOWEVER. DEEP SHEAR IS FAIRLY HIGH TOO SO THERE IS SOME SUPERCELL POTENTIAL. SO DEPENDING ON HOW HIGH BASED THE CONVECTION BECOMES...THERE SEEMS TO BE A WIND...HAIL AND TORNADO THREAT...ALBEIT MINIMAL DUE TO LIMITED DEEP INSTABILITY. FRONT AND SYSTEM SHOULD QUICKLY EXIT TO THE EAST FRIDAY EVENING...LEAVING BEHIND FAIR WEATHER AND SEASONAL TEMPERATURES FOR THE WEEKEND. .LONG TERM.../SUN THROUGH THU/ SITUATION HAS CHANGED LITTLE OVER THE PAST FEW DAYS WITH LOW AMPLITUDE NEARLY ZONAL FLOW STILL IN PLACE...AT LEAST THROUGH TUE. THIS WILL RESULT IN RELATIVELY LOW CONFIDENCE FORECAST WITH SUBTLE FEATURES UNTIL DAYS 6 AND 7. NO REASON TO TRY AND LATCH ONTO DETAILS IN THIS PATTERN SO HAVE ESSENTIALLY BLENDED LATEST GFS/ECMWF DETERMINISTIC AND ENSEMBLE SOLUTIONS. THESE SUGGEST LOW POPS WITH WEAK SHORT WAVE PASSAGE AND ISENT LIFT BY MON AND MON NIGHT...GRADUALLY INCREASING INTO WED AS TROUGH FINALLY DEEPENS. SIGNIFICANCE OF MIDWEEK TROUGH PASSAGE WILL DEPEND ON FROPA TIMING...WHICH 12Z GFS/ECMWF HAVE NOW DEPICTED FASTER AND EARLIER ON WED. THIS MAY DIMINISH OUR SVR WX THREAT SOMEWHAT...BUT STILL FEEL COMFORTABLE WITH HIGHER CHANCE POPS AS PLENTY OF FORCING EXISTS TO AID UVM ALONG AND EVEN BEHIND THE FRONT. LITTLE CHANGES TO TEMPERATURES WITH SOUNDINGS SUGGESTING HIGHER END OF ENSEMBLE SUITE WHICH IS NEAR NORMAL...EVEN BEHIND WED SYSTEM. && .AVIATION...07/18Z A SHORTWAVE IS PUSHING THROUGH CENTRAL IOWA AT 18Z AND THERE IS A WARM FRONT INVOF THE I-80 CORRIDOR. LIGHT SHOWERS AHEAD OF THE SHORTWAVE HAS COOLED THE AIRMASS AND STABILIZED IT SOMEWHAT. THUS THUNDERSTORMS WILL BE ISOLATED AT BEST AND SHORT LIVED...IF THEY CAN EVEN DEVELOP AT ALL. BY 00Z THE SHORTWAVE WILL PUSH EAST AND VFR CONDITIONS WL PREVAIL. THE NEXT SYSTEM WILL SPREAD CLOUDS INTO CENTRAL IOWA BY 09Z AND CHANCES FOR THUNDERSTORMS WILL INCREASE AS ESPECIALLY AFTER 17Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && FAB/BSS
Hazardous weather outlook, May 7, 2:57 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 257 PM CDT THU MAY 7 2009 IAZ057>062-070>075-084>086-097-082000- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DAVIS- 257 PM CDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY BETWEEN HIGHWAY 34 AND INTERSTATE 80. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED SEVERE STORMS ARE POSSIBLE ON FRIDAY...ESPECIALLY IN THE AFTERNOON ACROSS CENTRAL IOWA. ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FOR MONDAY NIGHT THROUGH WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER DURING THIS PERIOD WILL BE RESOLVED WITH FUTURE FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ081>083-092>096-082000- ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- 257 PM CDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF CENTRAL IOWA NEAR THE MISSOURI BORDER. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WIND. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. RAINFALL AMOUNTS ARE EXPECTED TO BE IN THE HALF TO THREE QUARTER INCH RANGE THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED SEVERE STORMS ARE POSSIBLE ON FRIDAY...ESPECIALLY IN THE AFTERNOON ACROSS CENTRAL IOWA. ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FOR MONDAY NIGHT THROUGH WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER DURING THIS PERIOD WILL BE RESOLVED WITH FUTURE FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY EVENING. IAZ004>007-015>017-023>028-033>039-044>050-082000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 257 PM CDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA...MAINLY NORTH OF HIGHWAY 30. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED SEVERE STORMS ARE POSSIBLE ON FRIDAY...ESPECIALLY IN THE AFTERNOON ACROSS CENTRAL IOWA. ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FOR MONDAY NIGHT THROUGH WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER DURING THIS PERIOD WILL BE RESOLVED WITH FUTURE FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FAB
In the hours before
Special weather statement, May 7, 2:34 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 234 PM CDT THU MAY 7 2009 IAZ070-071-081-082-072000- ADAIR-ADAMS-CASS-UNION- 234 PM CDT THU MAY 7 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAMS...NORTHWESTERN UNION...SOUTHERN CASS AND SOUTHWESTERN ADAIR COUNTIES UNTIL 300 PM CDT... AT 233 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 8 MILES EAST OF ELLIOTT...OR 79 MILES SOUTHWEST OF DES MOINES...MOVING EAST AT 20 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... CARBON BY 300 PM CDT.
Special weather statement, May 7, 3:01 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 301 PM CDT THU MAY 7 2009 IAZ071-081-082-092-072015- ADAIR-ADAMS-TAYLOR-UNION- 301 PM CDT THU MAY 7 2009 ...SIGNIFICANT WEATHER ADVISORY FOR ADAMS...NORTHEASTERN TAYLOR... NORTHWESTERN UNION AND SOUTHERN ADAIR COUNTIES UNTIL 315 PM CDT... AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF CORNING TO 7 MILES EAST OF VILLISCA...MOVING EAST AT 30 MPH. PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... PRESCOTT...CROMWELL...LENOX AND ORIENT BY 315 PM CDT.
Special weather statement, May 7, 3:22 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 322 PM CDT THU MAY 7 2009 IAZ081-082-072045- ADAMS-UNION- 322 PM CDT THU MAY 7 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ADAMS AND WESTERN UNION COUNTIES UNTIL 345 PM CDT... AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CORNING...OR 69 MILES SOUTHWEST OF DES MOINES...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... KENT AND CROMWELL BY 340 PM CDT. CRESTON AIRPORT AND CRESTON BY 345 PM CDT.
Special weather statement, May 7, 4:04 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 404 PM CDT THU MAY 7 2009 IAZ092-093-072130- RINGGOLD-TAYLOR- 404 PM CDT THU MAY 7 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR AND NORTHWESTERN RINGGOLD COUNTIES UNTIL 430 PM CDT... AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LENOX...OR 75 MILES SOUTHWEST OF DES MOINES...MOVING EAST AT 20 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... LENOX BY 420 PM CDT. CLEARFIELD BY 430 PM CDT.
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.